Alert archive / Wisconsin / Frost Advisories in 2024

Frost Advisory 9, NWS Green Bay, WI

October 4, 20248 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 4, 2024, 2:45 PM CDT for 8 counties in Wisconsin. It took effect at Oct 5, 2024, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2024, 2:45 PM CDT (19:45 UTC)
In effect from
Oct 5, 2024, 1:00 AM CDT
Expired
Oct 5, 2024, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:12 PM CDT, 2 hours 33 minutes earlier. Its key messages:

  • Elevated fire weather conditions remain expected today due to low afternoon relative humidity.
  • Frost will be possible at times early to middle of next week.
  • Gusty southwest winds from 30 to 40 mph will be possible Saturday afternoon. A Gale Watch has been issued on Green Bay and Lake Michigan.
  • Light to moderate rain is forecast Saturday evening and overnight. There is a 50 to 80% chance of rainfall greater than 0.10 inches across the area.
Area forecast discussion, Oct 4, 12:12 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1212 PM CDT Fri Oct 4 2024

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Elevated fire weather conditions remain expected today due to
  low afternoon relative humidity.

- Frost will be possible at times early to middle of next week.

- Gusty southwest winds from 30 to 40 mph will be possible
  Saturday afternoon. A Gale Watch has been issued on Green Bay
  and Lake Michigan.

- Light to moderate rain is forecast Saturday evening and
  overnight. There is a 50 to 80% chance of rainfall greater than
  0.10 inches across the area.

&&

.DISCUSSION...
Issued at 330 AM CDT Fri Oct 4 2024

Short Term...Today...Tonight...and Saturday

A weak cold front moved across the region last night and managed
to produce a hundredth of an inch of rain in a few places despite
a very dry atmosphere. The clouds associated with it should exit
the lakeshore counties by sunrise. Skies will be mostly sunny
today, with temperatures close to normal. Dry vegetation and low
relative humidity will make for higher fire potential.

Skies will be clear tonight. Surface winds will be fairly light,
but boundary layer winds will increase after midnight and keep
temperatures from falling as much as they would otherwise. A
steady light breeze and dry air near the surface should prevent
significant frost in the north.

Saturday will be breezy and warm, with south winds increasing
ahead of a cold front and strong upper level trough. Highs will be
around ten degrees above average. Relative humidities will not be
as low as today, but gusty south winds and dry vegetation could
make for increased fire potential.

Long Term...Saturday Night Through Thursday

Focus in this part of the forecast remains on rain chances on
Saturday night, followed by frost potential early next week.

Precipitation:  A 120 kt jet streak will push a dynamic shortwave
and cold front across the region on Saturday night.  Like the past
few nights, still seeing a narrow, fast moving ribbon of
precipitable water values upwards of 180% of normal and elevated
instability from 500-800 j/kg.  Despite the dynamics, forecast
soundings indicate difficulty in achieving deep saturation.  Highest
chances of rain will occur over far northern WI (70-80%) which is in
closer proximity to the strongest dynamics.  NBM probabilities show
a 50-80% chance of over 0.10 inches of rain across the region
(highest near the U.P. border).  The chance of rain will end by late
Saturday night.

Thereafter, dry weather remains forecast thanks to high pressure at
the surface and northwest flow aloft.

Frost potential:  Colder temperatures will move into the region from
Sunday through the middle of next week.  Low temps will be cold
enough for frost north of Highway 29 most nights.  But breezy
northwest winds may prohibit frost formation on Sunday night despite
forecast lows in the middle 30s.  Higher chances of frost will occur
on Monday, Tuesday and maybe even Wednesday night.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1212 PM CDT Fri Oct 4 2024

VFR conditions and mostly clear skies should continue through
Saturday afternoon. Winds will increase just above the surface
across central and north-central Wisconsin late tonight into early
Saturday morning. This will cause some LLWS to develop until the
boundary layer mixes down to the surface. Once this occurs,
southeast surface winds will increase to 15 to 25 mph with higher
gusts Saturday afternoon and evening, which could result in
crosswind considerations at some airports. A cold front will bring
showers and thunderstorms and a period of MVFR conditions
Saturday night.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....RDM/MPC
AVIATION.......Kurimski
Hazardous weather outlook, Oct 4, 2:41 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
241 PM CDT Fri Oct 4 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
241 PM CDT Fri Oct 4 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Elevated fire weather conditions will continue through this
afternoon due to low relative humidities ranging from 25 to 35
percent.

Areas of frost are possible across northern Wisconsin tonight. A
Frost Advisory has been issued for northern Wisconsin tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible Saturday night, although severe
weather is not expected.

Areas of frost will be possible north of Highway 29 during the
early morning hours Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-051945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
241 PM CDT Fri Oct 4 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Conditions hazardous to small craft are expected at times
Saturday through Sunday night. A period of southerly gales will be
possible Saturday afternoon through late Saturday night. A Gale
Warning has been issued.

Kurimski/Goodin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:18 AM CDTGale WatchGRB12 hr
Oct 4, 2:48 PM CDTGale WarningGRB37 hr
Oct 4, 2:48 PM CDTSmall Craft AdvisoryGRB24 hr

Nearby

Frost Advisories in Wisconsin, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.